EconPapers    
Economics at your fingertips  
 

SUSTAINABILITY OF THE FRIEDMAN RULE IN AN INTERNATIONAL MONETARY POLICY GAME

Dennis Jansen, Liqun Liu and Ming-Jang Weng ()

Economic Inquiry, 2007, vol. 45, issue 3, 470-486

Abstract: This article develops a two‐country monetary economy model in order to analyze the international monetary policy game between governments and the domestic monetary policy game between each government and its private sector. We prove that if governments can commit to their own private sectors, the cooperative equilibrium of the game between governments is for them to follow the Friedman rule. When governments lack such ability to commit, we find that the Friedman rule is more likely to be sustained in our open‐economy model than in the closed‐economy model of Ireland. (JEL E31, E52, E61)

Date: 2007
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://doi.org/10.1111/j.1465-7295.2007.00043.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:ecinqu:v:45:y:2007:i:3:p:470-486

Ordering information: This journal article can be ordered from
https://ordering.onl ... s.aspx?ref=1465-7295

Access Statistics for this article

Economic Inquiry is currently edited by Tim Salmon

More articles in Economic Inquiry from Western Economic Association International Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2024-01-30
Handle: RePEc:bla:ecinqu:v:45:y:2007:i:3:p:470-486